Alert archive / South Carolina / Freeze Warnings in 2017
Freeze Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Nov 10, 2017, 3:10 AM EST for 4 counties in North Carolina; 5 counties in South Carolina. It took effect at Nov 11, 2017, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2017, 3:10 AM EST (08:10 UTC)
- In effect from
- Nov 11, 2017, 4:00 AM EST
- Expired
- Nov 11, 2017, 8:36 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS72 KILM 100810 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 310 AM EST Fri Nov 10 2017 NCZ087-096-099-105-SCZ017-023-024-032-033-102100- /O.UPG.KILM.FZ.A.0004.171111T0700Z-171111T1400Z/ /O.NEW.KILM.FZ.W.0008.171111T0700Z-171111T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 310 AM EST Fri Nov 10 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SATURDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EST Saturday. The Freeze Watch is no longer in effect. * Temperatures...Readings will fall to freezing or just below. * Timing...Freezing temperatures are possible early Saturday morning from around 2 AM through sunrise. * Impacts...Freezing temperatures will damage sensitive vegetation. Potted plants and garden vegetables may need to be covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ RGZ
3 follow-up statements
531 WWUS72 KILM 102011 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 311 PM EST Fri Nov 10 2017 NCZ087-096-099-105-SCZ017-023-024-032-033-111400- /O.EXT.KILM.FZ.W.0008.171111T0900Z-171111T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 311 PM EST Fri Nov 10 2017 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY... * Temperatures...In the lower 30s. * Timing...Freezing temperatures are possible early Saturday morning from around 4 AM through sunrise. * Impacts...Freezing temperatures will damage sensitive vegetation. Potted plants and garden vegetables may need to be covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 40
737 WWUS72 KILM 110152 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 852 PM EST Fri Nov 10 2017 NCZ087-096-099-105-SCZ017-023-024-032-033-111400- /O.CON.KILM.FZ.W.0008.171111T0900Z-171111T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 852 PM EST Fri Nov 10 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY... * Temperatures...In the lower 30s. * Timing...Freezing temperatures are possible early Saturday morning from around 4 AM through sunrise. * Impacts...Freezing temperatures will damage sensitive vegetation. Potted plants and garden vegetables may need to be covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$ 27
297 WWUS72 KILM 111336 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 836 AM EST Sat Nov 11 2017 NCZ087-096-099-105-SCZ017-023-024-032-033-111445- /O.CAN.KILM.FZ.W.0008.000000T0000Z-171111T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, and Mullins 836 AM EST Sat Nov 11 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Wilmington has cancelled the Freeze Warning. Temperatures have risen above freezing throughout the forecast area, so the warning has been cancelled. $$ 40
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Nov 10, 1:05 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 10, 1:05 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
105 AM EST Fri Nov 10 2017
.SYNOPSIS...
Arctic high pressure will bring drier weather today and into the
weekend with a possible frost or freeze. A mid-level impulse may
bring some showers later Sunday into Monday. Seasonable and dry
weather will follow early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1000 PM Thursday...A strong mid-level shortwave will move
offshore overnight taking the last of the rain and heavier
showers with it through about midnight. There had been a few
lighting strikes earlier owing to the intensity of the feature
poised to move offshore of the Carolina coast overnight. Skies
will slowly clear in the wake of this system, but clearing may
not reach the coast until near daybreak.
We are expecting enough wind to preclude widespread significant
fog as dewpoints struggle to outpace the temp drop. Lows tonight
should drop into the low and mid 40s with upper 40s at the
beaches where clouds will hang on longest.
Arctic high pressure will build down the east coast Fri. This
incoming airmass will be much drier and we are expecting full
sunshine. The sunshine will help to push highs into the upper
50s and lower 60s with the bottom dropping out of the thermometer
with nightfall as the coldest air begins to arrive. A blustery
N wind of 10 to 20 mph will add to the chill.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...Surface high pressure will move from
the Great Lakes region to off the northeast coast by early
Sunday. The forecast will be dry throughout with basically
little cloud cover. The key time period will be Saturday morning
when the coldest temperatures move across the area. The GFS/MAV
numbers have shown good consistency while the NAM/MET numbers
have cooled considerably and are in some cases four degrees
below the MAV numbers. We continue to lean toward the warmer
guidance which still warrants a freeze warning for most of the
inland counties. The wildcard is the boundary layer winds which
will not fully decouple as the high is too far north. However in
the past when guidance has been so consistent even with some
wind a freeze has occurred. A little warmer by Sunday morning
especially along the coast where a coastal trough begins to
develop but inland some middle 30s can still be expected.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 PM Thursday...Cool and dry much of the extended
before a warmup to more seasonable temperatures begins by the
middle of next week.
Low amplitude and fast flow across the CONUS will try to amplify
briefly on Sunday as a shortwave digs across the Great Plains and
into the Carolinas. This feature will cause brief ridging overhead
Sunday into Monday with some SW mid-level flow, but likely of too
short temporal duration to produce anything more than cloud cover,
and too weak to bring the coastal trough onshore. This is echoed by
both mostly dry soundings and time-heights. With a cool airmass in
place and increased cloud cover, temps Sunday will struggle to only
into the low 60s, still below climo for the date, but Monday may
approach seasonable norms before the shortwave trough axis rotates
overhead. Cool high pressure will again follow this feature with a
weak surface cold front dragging below climo temps back into the
region for Tuesday. Very dry air will filter into the region as flow
becomes NWly aloft, so sunshine will be abundant despite the cool
temps Tue. Beginning Wednesday, subtle ridging begins across the SE
as high pressure begins to shift offshore. This creates a warming
trend with temps climbing to above climo by the end of the period
as the dry weather continues.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...All rain has cleared the coast with IFR stratus
remaining across the TAF sites. FLO and LBT showed some temporary
clearing but another area of low clouds was building down. Expect
these clouds to clear between 08z and 10z inland TAFs of LBT and FLO
and coastal TAFs will clear after daybreak.
Plenty of dry and cool air will advect in today in gusty northerly
winds. Winds will pickup right around daybreak with gusts up to 20
kts out of the north through this afternoon, under sunny skies.
Extended Outlook...VFR through Sunday. Sounding data and moisture
profiles are hinting at possibility of lower clouds along coastal
terminals Sat night into Sunday. Therefore may see some MVFR cigs
with deepening moisture and a few showers possible heading into
Monday as a shortwave passes through. VFR Tuesday.
&&
.MARINE...
NEAR TERM /THROUGH FRIDAY/...
As of 1000 PM Thursday...A Small Craft Advisory is in effect.
Conditions are expected to begin deteriorating some overnight
with the worst of the marine conditions developing Fri and Fri
night with the arrival of modified Arctic air. N to NNE winds
will increase to 15 to 20 kt overnight and to 20 to 25 kt with
gusts up to or in excess of 30 kt Fri and Fri night. These winds
will churn up seas rather quickly with seas building to 3 to 5
ft overnight and 4 to 7 ft Fri, before peaking slightly higher
Fri night.
SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...Small craft conditions will continue
for a good part of the period (through most of Saturday) as cold
high pressure moves slowly from the Great Lakes region to off
the northeast coast. The strongest winds will be overnight
Friday when a range of 25-30 knots will prevail. Winds gradually
subside to 15-20 knots by Saturday afternoon and even further
by Sunday morning. Seas will be elevated with the persistent
strong fetch with 6-8 feet for most of Friday night gradually
dropping to below small craft criteria by Saturday evening.
LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 300 PM Thursday...High pressure ridging down the coast
will be reinforced by a nearly dry cold front crossing the
waters on Monday. Winds through the period will be N to NE, with
the highest speeds of 15-20 kts early on Sunday, and again
Tuesday behind the cold front. Late Sunday and Monday, wind
speeds will be only marginally lower, 10-15 kts. These gusty
winds will keep seas elevated much of the period, at least 3-4
ft with 5 fters possible, especially on Tuesday. The exception
will be in the wave shadow region S/SW of Brunswick County where
the offshore winds will keep seas at 1-2 ft but with short
period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Freeze Watch from late tonight through Saturday morning for
SCZ017-023-024-032-033.
NC...Freeze Watch from late tonight through Saturday morning for
NCZ087-096-099-105.
MARINE...Small Craft Advisory until 6 PM EST Saturday for AMZ250-252-
254-256.
&&
NEAR TERM...DCH/RJD
SHORT TERM...SHK
LONG TERM...JDW
AVIATION...RGZHazardous weather outlook, Nov 9, 8:15 PM EST, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 815 PM EST Thu Nov 9 2017 AMZ250-252-254-256-110115- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 815 PM EST Thu Nov 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 6 PM EST SATURDAY... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-110115- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 815 PM EST Thu Nov 9 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-SCZ017-023-024-032-033-110115- Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion- 815 PM EST Thu Nov 9 2017 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. Frost is possible late Saturday night as temperatures near the freezing mark once again. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-109-SCZ039-053-055-110115- Inland New Hanover-Inland Brunswick-Williamsburg-Inland Horry- Inland Georgetown- 815 PM EST Thu Nov 9 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A freeze is possible well inland late Friday night with a frost possible for portions of the area late Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
Nearby
Freeze Warnings in South Carolina, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.